Jump to content

is there ever a light at the end of the tunnel


Recommended Posts

I just got diagnosed recently at 27. none of the meds help, they just give me horrible side effects, whether it's sleeping all day, intolerable brainfog, body overheating, feeling like I want to throw up but am also starving to death. I can't imagine being on any of these for the rest of my life could be considered living, even if I did find one that worked. Is this just something I need to accept as being the rest of my life? I'm crying so hard rn.

Link to comment
Share on other sites

9 hours ago, catotheyounger said:

I just got diagnosed recently at 27. none of the meds help, they just give me horrible side effects, whether it's sleeping all day, intolerable brainfog, body overheating, feeling like I want to throw up but am also starving to death. I can't imagine being on any of these for the rest of my life could be considered living, even if I did find one that worked. Is this just something I need to accept as being the rest of my life? I'm crying so hard rn.

Since this is the Bipolar forum, I'm guessing you were diagnosed with Bipolar Disorder?.......

If you feel comfortable sharing, are you Bipolar 1,  or Bipolar 2 ?..............If you were just recently diagnosed, it may take some time to find the medication that works best for you, with minimal side effects.

Also, if you have recently started new medication(s), the side-effects you describe could be start-up side effects, that may get better over time......Have you told your pdoc about these side effects?

Edited by CrazyRedhead
Link to comment
Share on other sites

  • 2 weeks later...
On 8/14/2022 at 7:53 AM, CrazyRedhead said:

Since this is the Bipolar forum, I'm guessing you were diagnosed with Bipolar Disorder?.......

If you feel comfortable sharing, are you Bipolar 1,  or Bipolar 2 ?..............If you were just recently diagnosed, it may take some time to find the medication that works best for you, with minimal side effects.

Also, if you have recently started new medication(s), the side-effects you describe could be start-up side effects, that may get better over time......Have you told your pdoc about these side effects?

I don't know which I am. The 2 meds I tried, I gave 2 weeks for side effects to clear up. They didn't.

Link to comment
Share on other sites

I'm sorry you're going through this. Most of us here have already been down this road, and the pain in what you wrote resonated with me. It would be disingenuous of me to tell you to expect that it should be easy from the start, because frankly, it isn't. It's a fight, and sometimes we feel as though we are winning, and other times we are just caught up in despair and frustration. 

In terms of medication, what works for one bipolar person might not work for the next. But there are many, many options out there and I encourage you not to give up hope on the basis of your experience with just two. Two meds are honestly a drop in the ocean.

And although it may feel like an eternity, two weeks is also too short a time to make a clear judgment on their efficacy. Regardless of that though, at this point your pdoc should be working with you closely to monitor what is going on and to decide whether something needs to be adjusted or replaced completely. I would strongly encourage you to keep clear lines of communication open with him/her.

  • Like 2
Link to comment
Share on other sites

 Share

×
×
  • Create New...